Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS Tulsa, OK

July 17, 2025Benton County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 17, 2025, 10:31 PM CDT for Benton County, Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2025, 10:31 PM CDT (03:31 UTC)
Expired
Jul 18, 2025, 5:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 12:07 AM CDTFLASH FLOODRogers, ARWater over roadway in Bellview Estates on South 38th St. in Rogers.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 96 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

108 
WGUS54 KTSA 180331
FFWTSA
ARC007-180645-
/O.NEW.KTSA.FF.W.0065.250718T0331Z-250718T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1031 PM CDT Thu Jul 17 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Benton County in northwestern Arkansas...

* Until 145 AM CDT.

* At 1031 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rogers...                          Bentonville...
  Lowell...                          Monte Ne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3623 9422 3633 9423 3635 9407 3626 9406

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
780 
WGUS54 KTSA 180630
FFWTSA
ARC007-181000-
/O.EXT.KTSA.FF.W.0065.000000T0000Z-250718T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
130 AM CDT Fri Jul 18 2025

The National Weather Service in Tulsa has extended the

* Flash Flood Warning for...
  Central Benton County in northwestern Arkansas...

* Until 500 AM CDT.

* At 130 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. 
  Estimates between 2 and 5 inches and locally higher of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rogers...                          Bentonville...
  Lowell...                          Monte Ne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3623 9422 3633 9423 3635 9407 3626 9406

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:42 PM CDT, 49 minutes earlier. Its key messages:

  • Issued at 940 PM CDT Thu Jul 17 2025
  • There is a low-medium chance (20-50%) for storms across parts of northeast Oklahoma and far northwest Arkansas through tonight. Storms may produce heavy rainfall, leading to increased flash flooding potential.
  • Precipitation chances drop off and temperatures increase by the end of the week as ridging builds in aloft. Hot and dry weather will likely persist through the weekend and into next week with Heat Advisories likely.
  • Low chance (<20%) of showers and storms in far southeast Oklahoma/western Arkansas Saturday associated with a tropical disturbance.
Area forecast discussion, Jul 17, 9:42 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
942 PM CDT Thu Jul 17 2025

...New UPDATE...

.KEY MESSAGES...
Issued at 940 PM CDT Thu Jul 17 2025

 - There is a low-medium chance (20-50%) for storms across parts
   of northeast Oklahoma and far northwest Arkansas through
   tonight. Storms may produce heavy rainfall, leading to
   increased flash flooding potential.

 - Precipitation chances drop off and temperatures increase by
   the end of the week as ridging builds in aloft. Hot and dry
   weather will likely persist through the weekend and into next
   week with Heat Advisories likely.

 - Low chance (<20%) of showers and storms in far southeast
   Oklahoma/western Arkansas Saturday associated with a tropical
   disturbance.

&&

.UPDATE...
Issued at 940 PM CDT Thu Jul 17 2025

While CAMs remain mixed, there is at least low to medium rain and
storm potential during the overnight period along the stalled
frontal boundary as the LLJ increases overnight. As a result, PoPs
and QPF were increased through the overnight period across
northeast Oklahoma and northwest Arkansas. With this in mind,
there is also increasing concern for heavy rainfall and training
storms, leading to increased flash flood potential overnight.
Already, storms in far northeast Oklahoma and northwest Arkansas
have produced very efficient rainfall rates, and would expect this
trend to continue overnight with any additional development.
Flash flooding potential is expected to remain north of I-40
tonight, with the highest potential along and north of Highway 412
in northeast Oklahoma and Arkansas. Trends will continue to be
monitored early tonight and into the overnight period.

&&

.SHORT TERM...
(Through tonight)
Issued at 1235 PM CDT Thu Jul 17 2025

Scattered showers and thunderstorms this morning have waned across
much of the area currently. This activity did put out an outflow
boundary that has begun to stall over northeast Oklahoma and far
northwest Arkansas. This will be an area of focus for further
storm development this afternoon as a weak mid level wave moves
across northern Oklahoma this afternoon. Some modest shear
associated with this wave could also lead to a little more
organized convective clusters capable of some strong to severe
downburst winds along with locally heavy rainfall, primarily from
near I-44 and north. Otherwise, south of the boundary and
associated cloud cover it will be hot and humid this afternoon,
with a Heat Advisory in effect for portions of the area as heat
index values will range from 105-108 degrees this afternoon.
Showers and storms could linger through much of the evening hours
across northeast Oklahoma, before weakening and shifting
northeastward as the wave exits the area. Seasonably warm
overnight lows expected for tonight across the region.

Bowlan

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 1235 PM CDT Thu Jul 17 2025

The frontal boundary more or less washes out by Friday and it
looks like a prolonged period of heat will build into the region
this weekend through the rest of the forecast period. The first
strong upper ridging of the summer is on tap for the foreseeable
future. Another Heat Advisory has been issued for Friday for the
same areas, with possible expansion during later forecasts has
highs in the mid 90s are expected tomorrow afternoon along with
continued humid conditions leading to heat index values in excess
of 105 degrees. Heat headlines will likely continue through much
of the next week with temperatures inching closer to the century
mark next week. The forecast is dry after tonight through the
period, with the exception of some low chance (<20%) for some
showers across far southeast Oklahoma and parts of western
Arkansas both Friday afternoon and Saturday afternoon as a
tropical disturbance lift northward east of the local region this
weekend.

Bowlan

&&

.AVIATION...
(00Z TAFS)
Issued at 614 PM CDT Thu Jul 17 2025

Isolated to scattered thunderstorms will continue this evening
along and north of an outflow boundary extending from OKC area
northeastward into far northwest AR. An uptick in coverage is
possible in this corridor early in the forecast period and persist
for several hours. OUtside of direct storm impacts, VFR conditions
will prevail, though there are at least hints of lower ceilings
developing briefly at KBVO late tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  96  76  98 /  40  20   0   0
FSM   77  98  76  97 /  10   0   0   0
MLC   72  96  73  95 /   0   0   0   0
BVO   73  96  73  97 /  40  20   0   0
FYV   73  94  73  95 /  30  10   0   0
BYV   72  94  73  96 /  30  20   0  10
MKO   74  95  73  95 /  20  10   0   0
MIO   73  94  73  95 /  40  20   0   0
F10   73  96  71  95 /  20   0   0   0
HHW   72  96  73  93 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Friday for OKZ060>062-066-
     067-070>072-074-076.

AR...Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...14
Hazardous weather outlook, Jul 17, 10:00 PM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1000 PM CDT Thu Jul 17 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1000 PM CDT Thu Jul 17 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOODING.
    RISK...Limited
    AREA...Northeast Oklahoma and Northwest Arkansas
    ONSET...Ongoing.

DISCUSSION...
Low to medium rain and storm potential will persist overnight
tonight across northeast Oklahoma and northwest Arkansas with at
least a limited threat of flash flooding. Additionally, a storm or
two could produce strong to marginally severe wind gusts early
tonight. If you encounter a flooded roadway, please do not attempt
to drive through it. Additionally, be especially cautious when
driving through thunderstorms at night as it can be more difficult
to identify floodwater.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
A prolonged period of hot and humid conditions is forecast
for this weekend through at least the middle of next week.
Afternoon heat index values of 100 to 110 degrees will be
common across all eastern Oklahoma and much of northwest
Arkansas. The numerous days of hot and humid conditions along
with warm overnight low temperatures will raise the heat
stress risk across the region.
weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 17, 7:06 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 PM CDT Thu Jul 17 2025

OKZ057-061-062-180030-
Craig OK-Rogers OK-Mayes OK-
706 PM CDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CRAIG...EAST
CENTRAL ROGERS AND NORTHWESTERN MAYES COUNTIES THROUGH 730 PM CDT...

At 706 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Foyil, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Adair...

This includes Interstate 44 between mile markers 254 and 274.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 9546 3637 9556 3659 9528 3637 9518
TIME...MOT...LOC 0006Z 232DEG 19KT 3637 9544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 17, 8:32 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Jul 17 2025

OKZ057-058-062-063-180215-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
832 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAIG...NORTHERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES
THROUGH 915 PM CDT...

At 832 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from near Vinita to 2 miles
southwest of Chloeta. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pensacola...                      Bernice...
Jay...                            Vinita...
Honey Creek State Park...         Cherokee State Park...
Ketchum...                        Afton...
Bernice State Park...             Langley...
Grove...                          Disney Little Blue State Park...
Spavinaw State Park...            Big Cabin...
Strang...                         Disney...
Hoot Owl...                       Cleora...
Zena...                           Chloeta...

This includes Interstate 44 between mile markers 276 and 302.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3689 9497 3645 9461 3628 9508 3659 9526
TIME...MOT...LOC 0132Z 229DEG 13KT 3662 9513 3640 9501

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 17, 9:39 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
939 PM CDT Thu Jul 17 2025

OKZ058-063-180330-
Delaware OK-Ottawa OK-
939 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL DELAWARE AND
EASTERN OTTAWA COUNTIES THROUGH 1030 PM CDT...

At 939 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms 4 miles southeast of Fairland, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Honey Creek State Park...         Peoria...
Fairland...                       Ottawa...
Grove...                          Wyandotte...
Twin Bridges State Park...        Cayuga...

This includes Interstate 44 between mile markers 298 and 304, and
between mile markers 313 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3698 9462 3666 9462 3656 9479 3674 9494
      3700 9471 3700 9463
TIME...MOT...LOC 0239Z 228DEG 15KT 3671 9478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:24 PM CDTAreal Flood AdvisoryTSABenton3 hr
Jul 17, 10:28 PM CDTAreal Flood AdvisoryTSABenton3 hr
Jul 17, 10:47 PM CDTFlash Flood WarningTSABenton, Washington6 hr
Jul 17, 11:36 PM CDTFlash Flood WarningTSABenton, Washington5 hr
Jul 18, 1:38 AM CDTAreal Flood AdvisoryTSABenton3 hr
Jul 18, 4:53 AM CDTAreal Flood WarningTSABenton, Washington6 hr
Jul 18, 12:01 PM CDTHeat AdvisoryTSA32 hr

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.